Alert archive / Nebraska / Freeze Warnings in 2005

Freeze Warning 2, NWS North Platte, NE

October 5, 200526 counties in Nebraska

NWS North Platte, NE issued this freeze warning at Oct 5, 2005, 3:08 AM MDT for 26 counties in Nebraska. It took effect at Oct 5, 2005, 10:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2005, 3:08 AM MDT (09:08 UTC)
In effect from
Oct 5, 2005, 10:00 PM MDT
Expired
Oct 6, 2005, 9:00 AM MDT
In force
11 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 518 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
518 m²/s²
0-3 km storm-relative helicity
648 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 050908
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 AM CDT WED OCT 5 2005

...STRONG WINDS TO BRING COLDER AIR TO REGION...

.TODAY A LOW PRESSURE SYSTEM MOVING NORTHEAST INTO THE NORTHERN
MIDWEST WILL RESULT IN STRONG WINDS...AND COLDER TEMPERATURES FOR
THE PLAINS. NORTHWEST WINDS WILL SURGE COLDER AIR SOUTHWARD AS
THE LOW PRESSURE SYSTEM EXITS TOWARD THE GREAT LAKES. THEN AS THE COLD
ARCTIC HIGH RIDGES WELL SOUTH ON THE HIGH PLAINS TONIGHT...MUCH COLDER
AIR WILL ARRIVE AS WINDS DECREASE AND MOSTLY CLEAR SKIES ALLOW FOR
TEMPERATURES TO PLUMMET BEYOND MIDNIGHT.

NEZ004>010-022>029-035>038-056>059-069>071-094-051715-
/X.NEW.KLBF.FZ.W.0002.051006T0400Z-051006T1500Z/
/X.NEW.KLBF.WI.Y.0003.051005T1500Z-051005T2100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
408 AM CDT WED OCT 5 2005 /308 AM MDT WED OCT 5 2005/

...FREEZE WARNING IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS
EVENING TO 10 AM CDT /9 AM MDT/ THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS
EVENING TO 10 AM CDT /9 AM MDT/ THURSDAY. A WIND ADVISORY HAS
ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM CDT
/9 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON. 

CLOUDS WILL DECREASE ACROSS THE WEST EARLY WITH NORTHWEST WINDS
TO INCREASE 20 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS
WILL BEGIN TO RELAX DURING THE AFTERNOON BEYOND 4 PM CDT.

THIS EVENING AS CLOUDS DECREASE THROUGHOUT WESTERN AND NORTH
CENTRAL NEBRASKA...TEMPERATURES WILL RAPIDLY FALL. BY MIDNIGHT
CDT...READINGS WILL PLUMMET INTO THE 20S RESULTING IN A WIDESPREAD
KILLING FREEZE FOR VEGETATION AND OUTDOOR PLANTS THAT ARE
SUSCEPTIBLE TO COLD TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KECK
4 follow-up statements
000 
WWUS73 KLBF 051602 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 AM CDT WED OCT 5 2005

...STRONG WINDS TO BRING COLDER AIR TO REGION...

.THIS AFTERNOON A LOW PRESSURE SYSTEM MOVING NORTHEAST ACROSS THE
NORTHERN MIDWEST REGION WILL RESULT IN STRONG WINDS...AND COLDER
TEMPERATURES FOR THE PLAINS. NORTHWEST WINDS WILL SURGE COLDER AIR
SOUTHWARD AS THE LOW PRESSURE SYSTEM EXITS TOWARD THE GREAT LAKES.
THEN AS THE COLD ARCTIC HIGH RIDGES WELL SOUTH ON THE HIGH PLAINS
TONIGHT... MUCH COLDER AIR WILL ARRIVE AS WINDS DECREASE AND
MOSTLY CLEAR SKIES ALLOW FOR TEMPERATURES TO PLUMMET BEYOND
MIDNIGHT.

NEZ004>010-022>029-035>038-056>059-069>071-094-052100-
/X.CON.KLBF.FZ.W.0002.051006T0400Z-051006T1500Z/
/X.CON.KLBF.WI.Y.0003.000000T0000Z-051005T2100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1102 AM CDT WED OCT 5 2005 /1002 AM MDT WED OCT 5 2005/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/
THIS EVENING TO 10 AM CDT /9 AM MDT/ THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/
THIS EVENING TO 10 AM CDT /9 AM MDT/ THURSDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. 

PARTLY TO MOSTLY SUNNY SKIES WILL CONTINUE INTO THE AFTER WITH
NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG
WINDS WILL BEGIN TO RELAX DURING THE AFTERNOON BEYOND 4 PM CDT.

THIS EVENING AS SKIES BECOME MOSTLY CLEAR THROUGHOUT WESTERN AND
NORTH CENTRAL NEBRASKA...TEMPERATURES WILL RAPIDLY FALL. BY
MIDNIGHT CDT...READINGS WILL PLUMMET INTO THE 20S RESULTING IN A
WIDESPREAD KILLING FREEZE FOR VEGETATION AND OUTDOOR PLANTS THAT
ARE SUSCEPTIBLE TO COLD TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MASEK
000 
WWUS73 KLBF 052346
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT WED OCT 5 2005

...STRONG WINDS TO BRING COLDER AIR TO REGION...

TONIGHT...HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS REGION.
WITH LIGHT WINDS...AND DRY AIR IN PLACE...OVERNIGHT LOWS WILL DROP
INTO THE MIDDLE TO UPPER 20S ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. THE RESULT WILL BE THE FIRST WIDESPREAD FREEZE OF THE
FALL SEASON.

NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-060800-
/X.EXP.KLBF.WI.Y.0003.000000T0000Z-051006T0000Z/
/X.CON.KLBF.FZ.W.0002.051006T0400Z-051006T1500Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
646 PM CDT WED OCT 5 2005 /546 PM MDT WED OCT 5 2005/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/
THIS EVENING TO 10 AM CDT /9 AM MDT/ THURSDAY...

WINDS WILL DECREASE TO LESS THAN 20 MPH TONIGHT AND BECOME LIGHT
BY MORNING.

A COMBINATION OF CLEAR SKIES AND LIGHT WINDS...WILL ALLOW
OVERNIGHT LOWS TO DROP QUICKLY THIS EVENING. BY THURSDAY
MORNING...LOW TEMPERATURES WILL DIP INTO THE MID TO UPPER 20S...
RESULTING IN THE FIRST WIDESPREAD HARD FREEZE OF THE FALL SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ007-010-028-029-060800-
/X.CON.KLBF.FZ.W.0002.051006T0400Z-051006T1500Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
646 PM CDT WED OCT 5 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM CDT THURSDAY...

AS SKIES BECOME MOSTLY CLEAR THROUGHOUT WESTERN AND NORTH CENTRAL
NEBRASKA...TEMPERATURES WILL RAPIDLY FALL THIS EVENING.
OVERNIGHT...LOWS WILL DROP INTO THE UPPER 20S TO NEAR 30...
PRODUCING THE FIRST HARD FREEZE OF THE FALL SEASON.

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$


CDC
000 
WWUS73 KLBF 060838
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT THU OCT 6 2005

...FREEZING TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

HIGH PRESSURE WILL REMAIN AN INFLUENCE OVER THE REGION. WITH
LIGHT WINDS...AND DRY AIR IN PLACE...LOWS WILL DROP INTO THE
MIDDLE TO UPPER 20S ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN
NEBRASKA THIS MORNING AND ACROSS EASTERN PORTIONS OF NORTH CENTRAL
NEBRASKA TONIGHT INTO FRIDAY MORNING. THE RESULT WILL BE THE FIRST
WIDESPREAD FREEZE OF THE FALL SEASON.

NEZ005>010-025>029-037-038-061600-
/X.CAN.KLBF.FZ.W.0002.000000T0000Z-051006T1500Z/
/X.NEW.KLBF.FZ.W.0003.051007T0500Z-051007T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
338 AM CDT THU OCT 6 2005

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
FRIDAY. THE FREEZE WARNING HAS BEEN CANCELED FOR THIS MORNING IN AREAS
EAST OF A LINE FROM VALENTINE TO BROKEN BOW.

THE FREEZING WARNING HAS BEEN CANCELED FOR THIS MORNING IN AREAS
EAST OF VALENTINE TO BROKEN BOW SINCE CLOUD COVER HAS KEPT
TEMPERATURES ABOVE FREEZING.

FOR TONIGHT HOWEVER...A COMBINATION OF CLEAR SKIES AND LIGHT
WINDS WILL ALLOW OVERNIGHT LOWS TO DROP QUICKLY. BY FRIDAY MORNING...LOW
TEMPERATURES WILL DIP INTO THE MID TO UPPER 20S...RESULTING IN
THE FIRST WIDESPREAD HARD FREEZE OF THE FALL SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$

NEZ004-022>024-035-036-056>059-069>071-094-061500-
/X.CON.KLBF.FZ.W.0002.000000T0000Z-051006T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
338 AM CDT THU OCT 6 2005 /238 AM MDT THU OCT 6 2005/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

MAINLY CLEAR SKIES AND LIGHT WINDS...WILL ALLOW MORNING LOWS TO
DIP INTO THE UPPER 20S...RESULTING IN THE FIRST WIDESPREAD HARD
FREEZE OF THE FALL SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KAR
000 
WWUS73 KLBF 061511
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 AM CDT THU OCT 6 2005

...FREEZING TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

COLD CANADIAN HIGH PRESSURE WILL REMAIN AN INFLUENCE OVER THE
REGION THROUGH FRIDAY. WITH LIGHT WINDS...AND DRY AIR IN
PLACE...LOWS WILL DROP INTO THE MIDDLE TO UPPER 20S ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT INTO FRIDAY MORNING. THE RESULT
WILL BE A WIDESPREAD FREEZE...AND THE FIRST KILLING FREEZE FOR
PORTIONS OF NORTH CENTRAL NEBRASKA.

NEZ004-022>024-035-036-056>059-069>071-094-061615-
/X.EXP.KLBF.FZ.W.0002.000000T0000Z-051006T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1011 AM CDT THU OCT 6 2005 /911 AM MDT THU OCT 6 2005/

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE
WARMED ABOVE 32 DEGREES THUS THE FREEZE WARNING HAS BEEN ALLOWED
TO EXPIRE. TONIGHT FREEZING CONDITION WILL ONCE AGAIN BE
EXPERIENCED...HOWEVER DUE TO THE KILLING FREEZE OF THIS
MORNING...NO FREEZE WARNING WILL BE ISSUED.

$$

NEZ005>010-025>029-037-038-062315-
/X.CON.KLBF.FZ.W.0003.051007T0500Z-051007T1500Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
1011 AM CDT THU OCT 6 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT FRIDAY. 

COLD CANADIAN HIGH PRESSURE WILL COMBINE CLEAR SKIES AND LIGHT
WINDS ALLOWING OVERNIGHT LOWS TO DROP QUICKLY. BY FRIDAY
MORNING...LOW TEMPERATURES WILL DIP INTO THE MID TO UPPER 20S...
RESULTING IN THE FIRST WIDESPREAD HARD FREEZE OF THE FALL SEASON
FOR AREAS EAST OF LINE FROM CODY...TO STAPLETON...TO BRADY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MASEK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:00 AM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 5, 2:00 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CDT WED OCT 5 2005

.DISCUSSION...
FORECAST CHALLENGE WILL BE WINDS TODAY THEN TEMPERATURES TONIGHT. IN
THE NEAR TERM MODELS ARE SIMILAR OVERALL BUT A TAD SLOW WITH SURFACE
BOUNDARY THROUGH THE CWA AS OF 06Z WITH GFS DOING BETTER WITH THE
PLACEMENT. RADAR MOSAIC SHOWS CONVECTION MOVING AT A FAST CLIP TO
THE NORTHEAST WITH PRESSURE RISES ACROSS THE WEST. THE 310-315K
ISENTROPIC CHART INDICATES THE UPGLIDE WINDS TO DIMINISH BEYOND
09Z EAST INTO THE NORTH CENTRAL WITH SHOWERS TO TAPER OFF AND END
THROUGH MID MORNING. SURFACE OBS SHOW THE SURFACE LOW IS NOW INTO WRN
KS. TODAY WITH INCREASING COLD ADVECTION FROM THE NORTHWEST
A TIGHTENING PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS
FROM MID MORNING INTO THE AFTERNOON. STRONG DOWNGLIDE WINDS SHOULD
HELP THE DOWNWARD MOMENTUM WITH WINDS INTO THE ADVISORY CRITERIA BY
10 AM ACROSS THE NORTHWEST AS THE SURFACE SYSTEM DEEPENS WHILE MOVING
INTO THE NRN MIDWEST.

TONIGHT ALL MODELS HAVE THE SURFACE HIGH ELONGATED SOUTH ON THE HIGH
PLAINS. LIGHT WINDS AND DRIER AIR FILTERING IN SHOULD ALLOW
TEMPERATURES TO STEADILY PLUMMET BEYOND MIDNIGHT. WENT WITH THE
COLDER NUMBERS WITH WIDESPREAD KILLING FREEZE TO OCCUR WITH FREEZE
WARNING TO BE ISSUED WITH MORNING PACKAGE.

HIGH PRESSURE WILL THEN BE THE DOMINATE WEATHER FACTOR THROUGH
FRIDAY AS THE UPPER RIDGE BUILDS EAST. TEMPERATURES WILL BE BELOW
WITH SOME RECOVERY INTO THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TODAY WIND ADVISORY 10 AM TO 4 PM
ALL ZONES. TONIGHT FREEZE WARNING 10 PM TO 10 AM ALL ZONES.

&&

KECK
Hazardous weather outlook, Oct 4, 2:53 PM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT TUE OCT 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-052100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT TUE OCT 4 2005 /253 PM MDT TUE OCT 4 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG UPPER LEVEL LOW WILL CONTINUE TO MOVE ACROSS THE REGION
OVERNIGHT AND INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN
PORTIONS OF THE OUTLOOK AREA...EAST OF A LINE FROM IMPERIAL TO
AINSWORTH. WITH TEMPERATURE DROPPING TO THE MID 30S ACROSS
SHERIDAN AND NORTHWEST CHERRY COUNTIES...SOME RAIN MAY MIX WITH OR
CHANGE TO SNOW OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DURING THE DAY ON WEDNESDAY NORTH WINDS WILL INCREASE TO 20 TO 30
MPH WITH HIGHER GUSTS. THEN AS SKIES CLEAR WITH HIGH PRESSURE
BUILDING INTO THE REGION WEDNESDAY NIGHT...TEMPERATURES ARE
EXPECTED TO FALL INTO THE 20S ACROSS THE OUTLOOK AREA.
TEMPERATURES AREA EXPECTED TO REMAIN BELOW FREEZING FOR SEVERAL
HOURS DURING THE NIGHT PRODUCING A HARD KILLING FREEZE. THURSDAY
NIGHT WILL CONTINUE TO BE COLD WITH LOWS EXPECTED TO ONCE AGAIN
DROP INTO THE 20S ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

Freeze Warnings in Nebraska, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.